African Diaspora Journal of Mathematics

On Symplectomorphisms of the Symplectization of a Compact Contact Manifold

Augustin Banyaga

Full-text: Open access


Let $(N,\alpha)$ be a compact contact manifold and $(N \times {\mathbb R}$, $d(e^t\alpha))$ its symplectization. We show that the group $G$ which is the identity component in the group of symplectic diffeomorphisms $\phi$ of $(N\times {\mathbb R}, d(e^t\alpha))$ that cover diffeomorphisms $\underline {\phi}$ of $ N\times S^1$ is simple, by showing that $G$ is isomorphic to the kernel of the Calabi homomorphism of the associated locally conformal symplectic structure.

Article information

Afr. Diaspora J. Math. (N.S.), Volume 9, Number 2 (2009), 66-73.

First available in Project Euclid: 31 March 2010

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C12: Foliations (differential geometric aspects) [See also 57R30, 57R32]
Secondary: 63C15

symplectization of a contact manifold locally conformal symplectic manifold Lee form Lichnerowicz cohomology exact non-exact local conformal symplectic structure the extended Lee homomorphism the locally conformal symplectic calabi homomorphism


Banyaga, Augustin. On Symplectomorphisms of the Symplectization of a Compact Contact Manifold. Afr. Diaspora J. Math. (N.S.) 9 (2009), no. 2, 66--73.

Export citation


  • A. Banyaga, Sur la structure du groupe de difféomorphismses qui préservent une forme symplectique, Comment. Math. Helv. 53(1978), 174-227.
  • A. Banyaga, The structure of classical diffeomorphism groups, Mathematics and Its Applications. Vol 400, Kluwer Academic Publisher, Dordrecht, The Netherlands, 1997.
  • A. Banyaga, Some properties of locally conformal symplectic structures, Comment. Math. Helv. 77 (2002) 383-398
  • Banyaga, Quelques invariants des structures localement conformément symplectiques, C.R. Acad. Sci. Paris t 332, Serie 1 (2001) 29-32.
  • A. Banyaga, A geometric integration of the extended Lee homomorphism, Journal of Geometry and Physics, 39(2001) 30-44.
  • W.D. Curtis, The automorphism group of a compact group action, Trans. Amer. Math. Soc. Vol 203(1975) 45-54
  • F. Guedira and A. Lichnerowicz, Géométrie des algèbres de Lie locales de Kirillov, J.Math. Pures et Appl. 63(1984), 407-484.
  • S. Haller and T. Rybicki, On the group of diffeomorphisms preserving a locally conformal symplectic structure, Ann. Global Anal. and Geom. 17 (1999) 475-502.
  • S. Kobayashi, Transformation groups in differential geometry, Erg. Math. Grenzgeb. Vol 70, Springer, Berlin.
  • H.C. Lee, A kind of even-dimensional differential geometry and its application to exterior calculus. Amer. J. Math. 65(1943) pp 433-438.
  • I. Vaisman, Locally conformal symplectic manifolds, Inter. J. Math. and Math. Sc. 8 (1983), 521-536.
  • J. A. Alvarez, The basic component of the mean curvature form on Riemannian foliations, Annals of Global Analysis and Geometry 10(1992) pp 179-194
  • A. Banyaga, Invariants of contact structures and transversally oriented foliations. Annals of Global Analysis and Geometry 14(1996) pp 427-441.
  • A. Banyaga, The structure of classical diffeomorphism groups. Mathematics and its applications no 400, Kluwer Academic Publisher, 1997.
  • A. Banyaga, Some properties of locally conformal symplectic structures, Comment. Math. Helv. 77(2002) 383-398.
  • A. Banyaga and A. Musesa Landa, Foliated vector fields, the Godbillon-Vey invariant and the invariant $I(\Cal F)$, Afrika Matematika, Series 3, Vol. 6 (2005) PP 7-22.
  • Seminaire Bourbaki, Asterisque 177-178, Bull. Soc. Math. Frannce (1989) 155- 181
  • C. Godbillon and J.Vey, Un invariant pour les feuilletages de codimension un, C. R. Acad. Sc. Paris, 273(1971) 92-95.
  • S. Hurder, Dynamics and the Godbillon-Vey classes: a history and survey, Foliations, Geometry and Dynamics Warsaw, 2000. World Sci. Publisher, River Edge, N.J. 2002
  • G. Reeb, Sur certaines proprietes topologiques des varietes feuillettees, Actualite Scientifique, 1183 Hermann Paris (1952).
  • P. Molino, Riemannian Foliations, Progress in Mthematics, Vol 73, Birkhauser, 1988.
  • D. Tischler. On fibring certain foliated manifolds over $S^1$, Topology 9(1970) 153-154.
  • P. Tondeur, Foliations on riemannian manifolds, Springer Verlag, 1988
  • T. Diagana, Pseudo Almost Periodic Functions in Banach Spaces. Nova Science Publishers, New York 2007.
  • E. K. Kaplan and P. Meier, Nonparametric estimation from incomplete observations. J. Amer. Statist. Assoc. 53 (1958), 457-481.
  • S. Mallat, Multiresolution approximations and wavelet orthonormal bases of $L^2(\R)$. Trans. Amer. Math. Soc. 315 (1989), 69-87.
  • Y. Meyer, Ondelettes et operateurs I, Hermann, Paris 1990.